# SDR 2005FA0000856

- Difficulty date: June 7, 2005
- Submitted: June 23, 2005
- Operation: General aviation
- Aircraft: N68SD
- Make and model: Piper PA-32-300
- Aircraft serial: 327940126
- Engine: Lyc IO540*
- System (JASC): 3246 · Wheel/Ski/Float
- Part: Wheel
- Part number: 16147
- Condition: Cracked
- Location: Mlg
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

AIRCRAFT LANDING SAFELY, WHILE TAXIING, LT TIRE WENT FLAT.  ONCE WHEEL FAIRING REMOVED, NOTED IB WHEEL HALF WAS RUBBING BRAKES.  PILOT THEN SAID BEEN SMELLING RUBBER AFTER LANDING BRIEFLY.  ONCE DISASSEMBLED, WITH BRAKE DISC REMOVED, IB WHEEL HALF CRACKED ALONG BEAD AREA, 3 INCHES AND RIM BOWED OUT.  PILOT REPORTED TIRE REPLACED 6 MONTHS EARLIER.  BETTER INSPECTION OF WHEELS AT TIME OF TIRE CHANGE COULD HAVE PREVENTED THIS SITUATION.  (K)
